I'll try to keep this short. I took a 5 month, 80mg/day course of accutane when I was 15. This kept me clear for around a year. I just finished my second course of accutane 8 month, 40mg/day two months ago. I have already began to notice the condition of my skin begin to deteriorate. How could it happen so quickly? The second course seemed to clean my skin up so well, is it already time for a 3rd course? I am terrified of my skin returning to what it was previously.
Taking Accutane for the 3rd Time, only Finished Second Round Two Months Ago, Too Soon?
Doctor Answers (1)
Some people do require multiple rounds of Accutane use. However, more likely, is that you should have stayed on some kind of long-term regimen to manage your acne long-term. For instance, people with large, cystic, severe acne will usually have great results with Accutane but they can need to take an additional pill or two a week just to keep their skin clear for the long-term. I have many, many patients that do this. They take a full course of Accutane and then we put them on a regimen for long-term maintenance (males only - females require something else because of pregnancy issues). It works well for many patients with more severe acne, but you will need to see your dermatologist consistently during maintenance.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.